MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0930
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).Initial reporter email address is unknown.A review of the manufacturing documentation associated with this lot (17726077) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the orbit galaxy complex frame 9mm x 30cm coil (640cr0930/17726077) became detached in the microcatheter while the physician was manipulating it.There was no report of patient injury or adverse event.The product is available to be returned for analysis.
 
Additional Manufacturer Narrative
(b)(4).The healthcare professional reported that during the treatment of a middle cerebral artery (mca) aneurysm on a (b)(6) female patient who was admitted with headache, the orbit galaxy complex frame 9mm x 30cm coil (640cr0930/17726077) became detached in the microcatheter (echelon 10, medtronic) while the physician was manipulating it.There was no report of patient injury or adverse event.The product was returned and received for analysis.The investigational finding is documented below.A non-sterile orbit galaxy complex frame 9mm x 30cm coil was received contained in a pouch.The hypotube was inspected and no damage was noted on the hypotube.The coil introducer was observed to be partially zipped with no damage noted on it.The support coil and the gripper were inspected and were found to be without damage.The embolic coil was found detached.No other damages were observed on the returned device.A review of the manufacturing documentation associated with this lot (17726077) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issue that the orbit galaxy complex frame 9mm x 30cm coil became detached in the microcatheter was confirmed; the embolic coil on the returned device was found detached.With the limited information available and with the returned device, the issue reported by the end user that the orbit galaxy complex frame 9mm x 30cm coil became detached in the microcatheter was confirmed as the device was received with the embolic coil in a detached state.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined since the embolic coil was received detached and could not undergo functional testing related to coil detachment; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 9X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7907951
Report Number1226348-2018-00722
Device Sequence Number1786861
Product Code KRD
UDI-Device Identifier10886704030461
UDI-Public10886704030461
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number640CR0930
Device Lot Number17726077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR